i told my doctor after 7 days that it was horrible but he wants me to keep taking it for at least 4 weeks. will this subside is there any other drug to take with it to make this any better? my husband started taking it on the same day and it is taking a very long time to ejaculate, but my climaxes are absolutely not normal. any info will help, thank you.
1 Mar 2012
Unfortunately, this is a common side effect of many antidepressants. It may get some better as your symptoms for which you are taking the medication become better controlled, hence why the doctor wants you to hang in there until at least a month. The only alternative that I am familiar with is the antidepressant Wellbutrin. It doesn't seem to have the sexual side effects that the others have. In fact, it can be taken along with the Paxil and may counteract the problem.
1 Mar 2012
Hello, statistics state, more often than not, your ability to climax will not return in the four weeks you have been instructed to wait. Paxil is notorious for causing sexual dysfunction, popularly isolated to men only, obviously, it can happen to women too.
The very most of human functioning, and important in healthy relationships. This can, and has become a subject of distancing couples from one another in addition to experiencing something which may not need to be, especially in light of today's medical advances, you do not or should not have to go through.
Please, get a second opinion! You do not have to spend the next however many, minutes, seconds, etc., we are not living in the 1700's; there are other medications that have, true, the potential to cause like symptoms but much less likely to present themselves! And, they may alleviate some of the same vegetative psychiatric symptoms. Best Regards, Cindy
1 Mar 2012
Hello danamichelle. Just to echo and add this to whats been said, a adjustment, usually a lowering of a dose will help solve the problem. That and it this also happens, for no reason known to the doctors or manufactuer, the libido comes back. This often happens while on other antidepressants as well. (meaning the problem solves itself) So, there is hope. give it a bit more time. best of wishes to you both,pledge
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor perscribed an ed drug because I couldn't keep an erection. However even though I take the drug I still have no sexual desire. I ...
1 answer • 6 Aug 2010
I have no sexual desire and this is not good. I am also very concerned that it will be difficult to stop taking Paxil
5 answers • 26 Mar 2011
I've been on 40mgs of celexa, then the Dr gave me 75mgs of Wellbutrin to counter the decline in sexual desire. It didn't make too much of ...
4 answers • 10 Jul 2011
Previously in my life, I was on Paxil which had terrible withdrawl symptoms akin to having the flu. I went on Lexapro for a year seven years ago due ...
2 answers • 7 May 2013
Taking antidepressants for 9 years affecting Sexual desire? After stopping medicins, am I recovered?
I have a sexual desire problems. It seems to be there is no desire at all. I am taking antidepressants since 9 years. At the moment, i am taking ...
1 answer • 14 Dec 2014